Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Yellow tinge to skin and whites of eyes. Swollen stomach, vomiting. What condition is this?

My friends skin and the whites of his eyes have been yellow for a few months, briefly he appeared more orange than yellow. It seems like his stomach has been swelling and recently he started vomiting . He finally went to the hospital to have blood work completed but is waiting for the results. What type of condition does this sound like?
Asked On : Sun, 3 Mar 2013
Answers:  1 Views:  144
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Jun 2015
Hello Priscilla,
The symptoms as mentioned in your post suggest that your friend might be having a Liver disease..most commonly Cirrhosis.

It can be due to:
1. Alcohol induced liver disease
2. Infections like Hepatitis
3. Hepato toxic drugs

Presence of yellowish tinge to skin and whites of eyes is called jaundice and is indicative of increased bilirubin levels in the blood.
Swelling of stomach, known as ascites is due to accumulation of fluid.

Investigations like Liver function tests, Ultrasound scan of abdomen will be helpful in clinching the diagnosis.

So, it will be better to consult a Gastroenterologist & get a proper physical examination done.
So that appropriate management steps could be taken.

Wishing him a Good Health. Let me know if I need to clarify further.
Thanks & take care.
Answered: Sun, 3 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor